Q. I am trying to conceive but I am spotting in my last two cycles. Why?

Answered by Dr. Sameer Kumar and medically reviewed by Dr. Nithila A

 

New
Do you have a question on Spotting or Hormonal Imbalance? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I have been having spotting during my past two cycles on an off for days on end. I am not sure if I should be concerned. I have stopped birth control for over one year, and I am trying to conceive from the past two months. I have had a couple of urinary tract infections during these cycles. I am worried that my hormones are out of balance.


Related Questions:
Will using Restreta tablet for three months cause hormonal imbalance?
Does spotting after I-pill rule out pregnancy?
Is it advisable to go for copper-T for hormonal imbalance and menstrual disorder?
 

Dr. Sameer Kumar
MBBS., MS (OBS/GYNAE)., FMAS., DMAS., FELLOWSHIP IS ASSISTED REPRODUCTIVE TECHNIQUES
Infertility, Obstetrics And Gynaecology

Hello,

Welcome to icliniq.com.

The presence of pinkish-brown spotting in the proliferative phase of your cycle does indicate that you are having inadequate endometrialization possibly due to decreased serum estradiol levels during the phase. Also if the spotting turns darkish brown in the second phase of the cycle, then the level of progesterone is also inadequate which can cause early spotting premises as well.

It is suggested that you should get your hormonal profile for day-2 of cycle done and also take to sequential ultrasonographic follicular and endometrial thickness monitoring which would indicate the state of endometrialization due to estrogens and also the correct time of ovulation.

This can be corrected by starting estradiol pills in the first half of the cycle followed by progesterone-only pills post ovulation, which shall prevent these bleeding episodes.

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Will using Restreta tablet for three months cause hormonal imbalance?
Query: Hello doctor, I am a 23 year old girl. I have very dry and dull skin. My dermatologist recommended me to use Restreta tablet for improving my complexion. I have to take it twice in a day before a meal. I want to know whether there will be any hormonal imbalance because of this tablet. Is it safe fo...  Read Full »
Dr. Sangeeth Kumar
Dermatologist

Answer: Hello, Welcome to icliniq.com. Restreta (Glutathione, Collagen, and L-cysteine) contains Glutathione which is an antioxidant. It effectively prevents melanin synthesis in the skin which helps in skin lightening. It is available in oral and injection form. Oral capsules do not produce much of a cha...  Read Full »
 
Is Urinary Tract Infection contagious?
Query: Hi doctor, A few days ago I was diagnosed with UTI infection. I was put on antibiotics, and the ER doctor sent my urine for a culture. My doctor told me that Klebsiella pneumoniae is present in my urine culture and referred me to a specialist. What does it mean? I am 23 years old and sexually active...  Read Full »
Dr. Sumit Srivastava
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. UTI - urinary tract infection caused by Klebsiella takes longer to get treated. But, once cleared it should not come back. Recurrent UTI could be due to kidney stones, diabetes, dehydration, involvement of upper urinary tract, frequent sexual encounters, etc. I would ...  Read Full »
 
Is it advisable to go for copper-T for hormonal imbalance and menstrual disorder?
Query: Hello doctor, My sister was experiencing irregular periods and sometimes bleeding was heavy during the menstrual period. We consulted a gynecologist. She suggested taking pelvis scan where they observed that endometrium line became thick. They informed that it was due to hormonal imbalance. Later w...  Read Full »
Dr. Vidya
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I do not think the doctor has advised copper-T. I think she would have advised intrauterine hormonal device called LNG (Levonorgestrel) which contains hormone progesterone. It will regularise the cycles and control heavy flow and need not take oral medicines. It is up ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What is the cause for scoliosis and leg trembling?
Hi doctor, When I was 10 years old, I had spine surgery for removing a lipoma tumor. I was fine before surgery. After th ...Read more »
Why does puberphonia occur?
Hi doctor, I am a 23 year old male. My voice sounds like a girl's voice. Whenever someone hears my voice over the phone, ...Read more »
Effects of Sleep on Your Health
'Quality sleep' is the key to a healthy life. People with an imbalance in their sleep-wake cycle usually lead a disorien ...Read more »
 
 

Also Read Answers From